First of all, thank you so much in advance for your time in reviewing my question I will try to keep it as brief as possible:)
Off an on for the past year I have been dealing with chaffing on my thighs. I am pretty active (biking, running, hiking) I have tried to combat the rubbing with underwear, aquaphor, Vaseline, body glide.
About 1 week ago I developed a rash in my groin area, on each side of my scrotum, and on the scrotum itself. Prior to that I spent the very hot and humid weekend biking and running, and sunning my self in the nude. Foolishly a few days before the actual rash while exfoliating my body with a sugar scrub, I had a quick pass on my scrotum and groin area.
The rash presents itself literally where my scrotum touches my thighs when I sit, no higher on the scrotum, and in the creases of my groin/thighs. I visited my GP who said she felt it was a yeast rash, and prescribed econozole and nystatin *spelling may be off. My routine has been the following. Shower morning and night, wash gently with cetaphil antibacterial soap. Dry my groin with the cool setting on the hair dryer, then sit frog legged in front of a fan for about 20 minutes. I then apply the econozole cream, and allow it to dry for about 15 minutes, then lightly dust the entire area with the nystatin powder. I also include about an inch around the rash. After this is done before I dress I generously apply Goldbond Medicated powder to the area. I repeat this a few times a day.
The rash has NOT spread, but it is still very red. I am concerned it may just be irritation, and the yeast was not the problem. I read that if it is irritation to use hydrocortisone cream, but NOT with a yeast rash, as that feeds the yeast, and anti fungals can irritate if yeast isn't present.
I am going to visit my GP again mid next week, and if it is still present, request the area be scraped?
After this lengthy note, my main questions are, with my current treatment, what is a logical expectation to see clearing, or will the bright red linger after the rash is gone, as I am sure the skin endures some trauma from the rash.
I have stopped all exercise not wanting to aggravate the area, and really cleaned up my diet, avoid sugar and such as much as possible in an attempt to starve the yeast, should that be the problem.
I am also currently taking 500 mg of tetracycline for acne suppression twice per day, and have been since mid November. My dermatologist said that yeast issues would have been observed early during the start of taking these. Could this have anything to do with it? I started eating yogurt and taking a probiotic daily last week.
Phew. Thanks so much for looking. ANY advise or suggestion would be much appreciated. I know thing with our bodies just happen sometimes, but I want to make sure I am using the correct approach.
Again Thank you! I do have a picture that I could email or attach is needed. I just did not want to post it, as it is of my groin area, should someone not respond.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.